MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141103
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the guidestar was used with a heliostar balloon in which one electrode was detached from it during an afib procedure.The distal end of the dilator was broken.There was a delay in the procedure due to the anatomical anatomy (veins tortuosity) but unknown how long; however, the procedure was completed successfully.Patient anatomy - tortuous veins.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
One 14f guidestar steerable guiding sheath was received back from the customer without the dilator.There were no other accessories.Traces of blood were found on and inside the sheath.According to the event description summary, the distal end of the dilator was broken.Only the sheath was returned from the customer, not the dilator.The distal tip of the sheath was inspected and was found to be out of round and stretched out.As per sheath drawing the tip id should measure 0.189" (+0.001"/-0.000").The 0.189" pin gauge was inserted into the distal tip of the sheath and there were large gaps on the sides due to the tip being stretched.The event description stated that a heliostar catheter was used in conjunction with the sheath and one of the electrodes became detached during the procedure.It also stated that the patient had tortuous veins.It is possible that either one of these issues or both contributed to the misshapen condition of the sheath tip.Note: according to the event description summary, the distal end of the dilator was broken.The dilator was not returned.Returned device analysis revealed the sheath had a misshapen distal tip.It is possible that the misshapen tip was created by the catheter used in combination with the sheath or by patient anatomy.The tips are checked in-process by manufacturing and by qa prior to packaging.No manufacturing rejects or anomalies of this type were recorded in the device history record.The steerable guiding sheath passed all in-process and qa final inspections before shipping to the customer, including visual, mechanical and dimensional tests.There were no manufacturing defects found.The root cause cannot e determined.Per manufacturing procedure (destino steerable guiding sheath and dilator packaging) sample size 100% prior to packaging the product in the tray, inspect product, both sheath and dilator for any damages and make sure the product is free of any loose fm, kinks, damaged tips, etc.Clean stream or deionized air may be used to remove the loose fm.Per qa procedure (destino dilator in-process and final inspection) tipping sample size: inspect 100% first 5 and last 5 properly tipped dilators.Under 10x magnification, verify the tip is round, no flash, no discoloration or other damages.Insert 0.038" guidewire into dilator through the tip for clearance verification.Per qa procedure (destino steerable guiding sheath in-process and final inspection) sample size 100% using 10x microscope, visually inspect the surface of the distal tip both inside and the outside.Tip radius is rejectable if there are sharp edges and tip shape does not match associated drawing.Use appropriate pin gauge to measure id of shaft, dim "c", according to drawing.The pin gauge should be inserted at distal tip of shaft.Per ifu: do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.Never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
Additional information received 08/11/2023: the customer stated one of the electrodes which delivers radiofrequency was detached from the balloon catheter.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key17432480
Report Number1035166-2023-00077
Device Sequence Number21068288
Product Code DYB
UDI-Device Identifier00885672010911
UDI-Public00885672010911
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model NumberD141103
Device Catalogue NumberD141103
Device Lot NumberDP-16483
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown